MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRUE FLOW DILATATION CATHETER; VALVULOPLASTY BALLOON CATHETER

BARD PERIPHERAL VASCULAR, INC. TRUE FLOW DILATATION CATHETER; VALVULOPLASTY BALLOON CATHETER
Catalog Number TF0243514
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that upon receiving the valvuloplasty balloon, the new label with a new expiration date was placed over an old label with an expiration date of over a year.There was no reported patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.Although, it was indicated that the lot was over-labeled as the shelf life had been extended, there was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.The device was returned sealed in its inner packaging sleeve.The inner sleeve was returned in the outer box packaging.Both the inner sleeve and the outer box had been over-labeled with labeling referencing catalog number tf0243514, lot number gfbp3257a, and expiration date 2019-02-28.However, the new label on the end flap of the outer box had partially peeled away exposing the old label underneath.The only difference in product information between the old and new label was the expiration date.The outer label was identified to be the correct and current label based on the review of the lot history records.Therefore, the investigation is unconfirmed for a device marking issue, as the outer label and expiration date of 2019-02-28 is correct.However, as the outer label had peeled away from the box end flap, the investigation is confirmed for the reported labeling peeling off.It was determined that the reported lot had been over-labeled as the shelf life of the product had been extended to 2 years.It is unknown if the tears in the label occurred during shipping or while manipulating the end flap at the user facility.Therefore, the root cause for the reported peeling of the label could not be determined.The review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(b)(4).

Brand Name
TRUE FLOW DILATATION CATHETER
Common Device Name
VALVULOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7668019
Report Number2020394-2018-01139
Device Sequence Number1108138
Product Code OZT
UDI-Device Identifier00801741097676
UDI-Public(01)00801741097676
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K152613
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue NumberTF0243514
Device Lot NumberGFBP3257A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2018
Initial Date Received by Manufacturer 06/11/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date07/06/2018
Supplement Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1